Alert archive / Idaho / High Wind Watches in 2017
High Wind Watch 2, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind watch at Oct 31, 2017, 2:05 PM MDT. It took effect at Nov 1, 2017, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 31, 2017, 2:05 PM MDT (20:05 UTC)
- In effect from
- Nov 1, 2017, 10:00 AM MDT
- Expired
- Nov 1, 2017, 2:53 AM MDT
- In force
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
131 WWUS75 KPIH 312005 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 205 PM MDT Tue Oct 31 2017 IDZ017-022-023-011100- /O.NEW.KPIH.WI.Y.0026.171101T1600Z-171102T0300Z/ Eastern Magic Valley-South Central Highlands-Caribou Highlands- Including the cities of Burley, Rupert, Heyburn, Malad City, Oakley, Rockland, Henry, Soda Springs, Downey, and Lava Hot Springs 205 PM MDT Tue Oct 31 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 10 AM to 9 PM MDT Wednesday. * IMPACTS/TIMING...Difficult driving and pockets of blowing dust possible from Wednesday mid morning into Wednesday evening. * WINDS...West 20 to 30 mph with gusts to 50 mph. * LOCATIONS...Shoshone, Burley, Malta, Rockland, McCammon, Soda Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ020-021-011100- /O.NEW.KPIH.HW.A.0002.171101T1600Z-171102T0300Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 205 PM MDT Tue Oct 31 2017 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... The National Weather Service in Pocatello has issued a High Wind Watch, which is in effect from Wednesday morning through Wednesday evening. * IMPACTS/TIMING...Strong winds will develop Wednesday mid morning with peak wind gusts likely Wednesday afternoon. Hazardous driving conditions likely especially for high profile vehicles and trailers especially along Interstate 15. Pockets of blowing dust is possible with road closures possible along Interstate 15 near the Roberts area. * WINDS...Southwest 25 to 35 mph with gusts over 50 mph possible. * LOCATIONS...American Falls, Aberdeen, Pocatello, Fort Hall, Blackfoot, Idaho Falls and Idaho National Lab. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Valle
1 follow-up statement
120 WWUS75 KPIH 010853 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 253 AM MDT Wed Nov 1 2017 IDZ020-021-020300- /O.UPG.KPIH.HW.A.0002.171101T1600Z-171102T0300Z/ /O.NEW.KPIH.HW.W.0006.171101T1600Z-171102T0300Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, and Pocatello 253 AM MDT Wed Nov 1 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a High Wind Warning, which is in effect from 10 AM this morning to 9 PM MDT this evening. The High Wind Watch is no longer in effect. * IMPACTS/TIMING...Strong winds will develop this morning with strongest winds likely this afternoon mainly between 12 PM and 5 PM. Pockets of blowing dust may significantly reduce visibility, especially along Interstate 15 in the Roberts area north of Idaho Falls. Strong crosswinds will develop and will be most impactful on northwest-southeast oriented roads. The combination of strong crosswinds and reduced visibility will make travel hazardous. Reduce driving speeds and check Idaho 511 for the latest road conditions. * WINDS...Southwest 30 to 40 mph with gusts over 50 mph expected. * LOCATIONS...American Falls, Aberdeen, Pocatello, Fort Hall, Blackfoot, Idaho Falls and Idaho National Lab. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage and isolated power outages. && $$ IDZ017-022-023-020300- /O.CON.KPIH.WI.Y.0026.171101T1600Z-171102T0300Z/ Eastern Magic Valley-South Central Highlands-Caribou Highlands- Including the cities of Burley, Rupert, Heyburn, Malad City, Oakley, Rockland, Henry, Soda Springs, Downey, and Lava Hot Springs 253 AM MDT Wed Nov 1 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Difficult driving conditions due to crosswinds and reduced visibility from pockets of blowing dust. Crosswinds will be most impactful on north-south routes. * WINDS...West 20 to 30 mph with gusts to 50 mph. * LOCATIONS...Shoshone, Burley, Malta, Rockland, McCammon, Soda Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Reduce driving speeds. Check Idaho 511 for the latest road conditions. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind watch went out at Oct 31, 1:30 PM MDT, 35 minutes earlier.
Area forecast discussion, Oct 31, 1:30 PM MDT, 35 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 130 PM MDT Tue Oct 31 2017 .SHORT TERM...Tonight through Thursday Night. A low pressure system will drop out of Canada into the northern Plains tonight. We are beginning to see moisture associated with this system filtering into the region from the north. Meanwhile a shortwave trough extends west from this system through British Columbia. Winds ahead of this trough are increasing across the region and we expect to see winds remain up through the night. Expect strong winds for Wednesday afternoon ahead of this trough. Sustained 25 mph with gusts to 50 mph are likely across the eastern Magic Valley into the south and east highlands. We are also seeing potential for stronger winds across the Snake Plain where sustained 30 to 35 mph with gusts of between 55 and 60 mph. Will issue wind advisories and high wind watches for these areas accordingly. From Mackay to Challis we expect winds near advisory levels, but will hold off an advisory for that region for now. This trough will pass through eastern Idaho Wednesday night. Deeper moisture will work into the region from the north and we could see some light precipitation across the central Idaho mountains into the upper Snake highlands Wednesday night into Thursday. Snow levels will be generally above 6000 feet but amounts look light, with snow amounts less than an inch. If we can get enough clearing, there's some indication that we may see wind advisory levels once again Thursday afternoon across portions of the Snake Plain. By the time we get to Thursday night, a strong low pressure system will have set up near Seattle. This low will tap into Pacific moisture and direct this moisture towards central and east Idaho. Expect to see precipitation increase throughout the night. Snow levels with this initial surge of moisture will start off high, generally near or above 7000 feet. Valle .LONG TERM...Friday through Tuesday...Main feature for the long- term periods will be a broad upper trough that develops along the Pacific Coast. Moisture embedded in the resulting southwesterly flow will spread across southeast Idaho heading into the weekend. A warm front may drive some of the precip northward around mid-day Saturday, but a cold front will drive across the region Saturday evening, resulting in areas of enhanced precip, strong winds, and cooler temperatures. We may see a bit of a break after the cold front passes early Sunday morning. The Pacific trough gets some reinforcing energy from a second shortwave Saturday night. This trough will then come into phase with an upper low that develops off the California coast, which lifts across the Great Basin Monday night into Tuesday, further enhancing precip along our southern border. Variations among ensemble members lessen the certainty of a dry forecast for Tuesday, particularly over the Central Mountains. Have thus added some slight chance PoPs for that area. Hinsberger && .AVIATION...High clouds drifting in from the north ahead of a shortwave still located in Central BC/Alberta. This shortwave energy will be the primary driver of weather through much of the TAF period as it drops into Idaho tomorrow morning. Winds are a primary concern with gusts to 25kts today, and approaching 40kts late tomorrow morning as the near-surface layer mixes out. Blowing dust will be a concern tomorrow, but keeping VFR conditions in the terminals. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 2:05 PM MDT | Wind Advisory | PIH | 30 hr |
Nearby
High Wind Watches in Idaho, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.